Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 31, 2011, 8:13 AM EDT for Brevard County, Orange County, Volusia County, Florida. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2011, 8:13 AM EDT (12:13 UTC)
- Expired
- Mar 31, 2011, 9:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Orange County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 50 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 8:23 AM EDT | FUNNEL CLOUD | Kennedy Space Center, FL | NASA TEST DIRECTOR OBSERVED FUNNEL CLOUD NW OF LAUNCH PAD 39A. |
| Mar 31, 8:44 AM EDT | TSTM WND GST 0 | Cape Canaveral, FL | ASOS KXMR OBSERVATION REMARKS PK WND 31036/1244 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 6:00 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 0.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835
WUUS52 KMLB 311213
SVRMLB
FLC009-095-127-311300-
/O.NEW.KMLB.SV.W.0012.110331T1213Z-110331T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
813 AM EDT THU MAR 31 2011
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREVARD COUNTY IN FLORIDA
SOUTHEASTERN ORANGE COUNTY IN FLORIDA
EXTREME SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA
* UNTIL 900 AM EDT.
* AT 810 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THE STORMS WERE LOCATED FROM NEAR
CHRISTMAS TO MIMS...AND MOVING RAPIDLY EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...TITUSVILLE...SHARPES...HAULOVER CANAL...PORT ST JOHN...
MERRITT ISLAND...KENNEDY SPACE CENTER...AND PORT CANAVERAL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR EAST CENTRAL FLORIDA.
&&
LAT...LON 2843 8066 2839 8066 2848 8059 2831 8060
2839 8064 2831 8066 2834 8098 2872 8104
2872 8103 2873 8083 2834 8072 2874 8077
2874 8076 2867 8066 2868 8066 2875 8072
2875 8069 2859 8058
TIME...MOT...LOC 1210Z 270DEG 59KT 2862 8079
$$
522 follow-up statements
151
WWUS52 KMLB 311228
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
828 AM EDT THU MAR 31 2011
FLC009-095-127-311300-
/O.CON.KMLB.SV.W.0012.000000T0000Z-110331T1300Z/
ORANGE-VOLUSIA-BREVARD-
828 AM EDT THU MAR 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EDT
FOR NORTHERN BREVARD...EXTREME SOUTHEASTERN VOLUSIA AND SOUTHEASTERN
ORANGE COUNTIES...
AT 825 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLAYALINDA
BEACH...MOVING RAPIDLY EAST AT 55 MPH. THE STORM PRODUCED A FUNNEL
CLOUD NEAR LAUNCH PAD 39A AND WIND GUSTS TO 55 MPH AS IT PASSED.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KLONDIKE BEACH...MERRITT ISLAND...KENNEDY SPACE CENTER...COCOA BEACH
AND CAPE CANAVERAL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR EAST CENTRAL FLORIDA.
&&
LAT...LON 2843 8066 2839 8066 2848 8059 2831 8060
2839 8064 2831 8066 2834 8098 2872 8104
2872 8103 2873 8083 2834 8072 2874 8077
2874 8076 2867 8066 2868 8066 2875 8072
2875 8069 2859 8058
TIME...MOT...LOC 1225Z 270DEG 59KT 2859 8072
$$
52905
WWUS52 KMLB 311256
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
856 AM EDT THU MAR 31 2011
FLC009-095-127-311306-
/O.EXP.KMLB.SV.W.0012.000000T0000Z-110331T1300Z/
ORANGE-VOLUSIA-BREVARD-
856 AM EDT THU MAR 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD...EXTREME
SOUTHEASTERN VOLUSIA AND SOUTHEASTERN ORANGE COUNTIES WILL EXPIRE AT
900 AM EDT...
GUSTY WINDS UP TO 40 MPH WILL STILL BE POSSIBLE ACROSS THE WARNED
AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY
AFTERNOON FOR EAST CENTRAL FLORIDA.
LAT...LON 2843 8066 2839 8066 2848 8059 2831 8060
2839 8064 2831 8066 2834 8098 2872 8104
2872 8103 2873 8083 2834 8072 2874 8077
2874 8076 2867 8066 2868 8066 2875 8072
2875 8069 2859 8058
TIME...MOT...LOC 1256Z 270DEG 59KT 2859 8014
$$
MOSESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:35 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Mar 31, 4:35 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
435 AM EDT THU MAR 31 2011
.DISCUSSION...
...THREAT FOR STORMS WITH DAMAGING WINDS AGAIN TODAY...
TODAY...SHORT WAVE ENERGY DROPPING INTO THE BASE OF LONG WAVE
TROUGH OVER THE LOWER MS VALLEY IS PRODUCING CYCLOGENESIS OVER THE
NE GULF. THIS DEVELOPING LOW WILL DEEPEN AS IT TRACKS NE TO THE
CAROLINA COAST BY THIS EVE. LOW LEVEL FLOW IS BACKING IN RESPONSE
TO DEVELOPING LOW AND GULF CONVECTION IS REFORMING NORTH OF
PREVIOUS DECAYING CONVECTIVE SYSTEM. THIS CONVECTION WILL AFFECT
NORTHERN FA THIS MORNING THEN SURGE SOUTHWARD DOWN THE PENINSULA
THIS AFTN AS SFC LOW REACHES THE GA COAST. VERY HIGH PWATS...
NEARLY 2 INCHES...AND INTENSE DIVERGENCE ALOFT IN RR QUAD OF
130-140 KT UPPER JET WILL SUPPORT VERY HEAVY RAINFALL WITH
HIGHER AMOUNTS THAN YESTERDAY...WIDESPREAD 1-2 INCHES A GOOD BET.
WIND FIELDS ARE ACTUALLY A LITTLE STRONGER THAN YESTERDAY...50-60
KTS FROM 850-500 MB...BUT INSTABILITY IS MORE IN QUESTION
ESPECIALLY NORTH OF ORLANDO. AM CONCERNED ABOUT EVEN WEAK DIABATIC
HEATING DESTABILIZING THE ATMOS SOUTH OF CONVECTIVE BAND.
INCREDIBLY WE COULD SEE A REPEAT OF THE WIDESPREAD SEVERE WIND
GUSTS OF YESTERDAY. BUT UNLIKE YESTERDAY...FORCING WILL BE STRONG
ENOUGH TO SWEEP STORMS ACROSS SOUTHERN SECTIONS WHICH LARGELY
MISSED OUT. PRIMARY THREAT IS AGAIN DAMAGING STRAIGHT LINE WINDS
GIVEN THE VEERED FLOW. ONE OR MORE STORM CLUSTERS THAT DEVELOP
AHEAD OF THE MAIN BAND ESP ALONG OLD OUTFLOW BOUNDARY WOULD
INCREASE THE TORNADO THREAT.
FRI-SUN...FRONTAL BOUNDARY OVER SOUTH FLORIDA EARLY FRI MORNING WILL
CONTINUE SOUTHWARD THROUGH THE DAY AS HIGH PRESSURE OVER THE GULF
BUILDS EASTWARD AND OVER THE AREA SATURDAY. HIGH PRESSURE WILL
CONTINUE TO SHIFT EASTWARD SUNDAY INTO THE ATLANTIC WITH RIDGE AXIS
SETTLED OVER CENTRAL FLORIDA. DRY AND MOSTLY CLEAR CONDITIONS WILL
PREVAIL FROM LATE WEEK INTO THE WEEKEND WITH TEMPS GRADUALLY WARMING
EACH DAY. HIGHS FRIDAY WILL BE IN THE UPPER 70S TO LOW 80S WITH
LOW/MID 80S EXPECTED DURING THE WEEKEND. LOWS FRI AND SAT NIGHT WILL
BE IN THE MID/UPPER 50S AND THEN SHOULD SEE MORE MILD MIN TEMPS IN
THE LOW 60S SUN NIGHT.
MON-WED...HIGH PRESSURE RIDGE AXIS OVER THE AREA WILL SHIFT EASTWARD
EARLY NEXT WEEK AS NEXT COLD FRONT IS EXPECTED TO REACH THE AREA.
THE LATEST RUNS OF THE GFS AND ECMWF ARE IN BETTER AGREEMENT WITH
TIMING OF THIS SYSTEM...BUT ARE SLIGHTLY SLOWER THAN THEIR SOLUTIONS
24 HOURS AGO. LONG TERM MODELS NOW SHOW THE COLD FRONT AND PRECEDING
LINE OF CONVECTION MOVING THROUGH CENTRAL FLORIDA LATE TUES INTO
TUESDAY NIGHT. SINCE THERE IS BETTER AGREEMENT WITH THE MODELS
ATTM...INCREASED POPS TUES NIGHT TO 30% WITH THE MENTION OF
THUNDERSTORMS. ABOVE NORMAL TEMPERATURES GENERALLY EXPECTED EARLY
NEXT WEEK WITH TEMPS COOLING TO MORE NORMAL VALUES BEHIND THE FRONT
ON WED.
&&
.AVIATION...
MAY SEE SOME IFR CIGS EARLY THIS MORNING BUT SHOWERS AND STORMS
WILL MOVE BACK ONSHORE THE FL GULF COAST AND OVERSPREAD TERMINALS
LATER THIS MORNING INTO THE AFTN. DEPENDENT ON EXTENT OF
DESTABILIZATION...COULD SEE STRONG GUSTY WINDS AT MOST SITES
AGAIN. TIME FRAME OF GREATEST THREAT 14Z-17Z LEE-DAB TO ISM-
MCO...AND 18Z-21Z MLB-VRB.
&&
.MARINE...
SFC LOW DEVELOPING OVER THE NE GULF OF MEXICO EARLY THIS MORNING
WILL LIFT NE TO THE GA COAST THIS AFTN WHILE STRENGTHENING. THIS
WILL PRODUCE A TIGHTENING W/SW GRADIENT OVER THE ATLC WATERS. WILL
RAISE SMALL CRAFT ADVISORY FOR 20 TO 25 KNOTS OVER THE OFFSHORE
WATERS AND CAUTION FOR THE NEARSHORE WATERS. SEAS WILL BE
SUPPRESSED NEARSHORE DUE TO THE W/SW WINDS BUT SHOULD BUILD UP TO
6 FT WELL OFFSHORE.
WESTERLY WINDS BEHIND THE FRONTAL BOUNDARY ON FRIDAY WILL REMAIN
ELEVATED INTO FRIDAY EVENING UP TO 15-20 KTS OFFSHORE. WEST WINDS
WILL THEN DECREASE INTO THE WEEKEND...BECOMING NORTHWEST AND
EVENTUALLY ONSHORE BY SUNDAY AS HIGH PRESSURE CROSSES THE AREA AND
BUILDS OFFSHORE. SEAS UP TO 5 FT OFFSHORE FRIDAY WILL DECREASE TO
AROUND 4 FT OR LESS INTO THE WEEKEND.
&&
.FIRE WEATHER...
DRIER AIR WILL BUILD IN BEHIND THE FRONTAL BOUNDARY ON FRIDAY WITH
AFTERNOON RH VALUES EXPECTED TO FALL TO NEAR 35% OVER VOLUSIA COUNTY
AND THE INTERIOR. IN ADDITION INCREASING WESTERLY WINDS UP TO NEAR
15 MPH IN THE AFTERNOON COULD CREATE AN ELEVATED FIRE WEATHER
CONCERN INTO LATE IN THE DAY.
DRIER CONDITIONS WILL CONTINUE INTO THE WEEKEND WITH MIN RH VALUES
APPROACHING THE MID TO UPPER 30S OVER THE INTERIOR. HOWEVER WIND
SPEEDS SHOULD WEAKEN SLIGHTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 80 55 77 57 / 90 20 0 10
MCO 81 57 80 57 / 90 20 10 10
MLB 85 59 78 56 / 80 30 10 10
VRB 85 59 80 56 / 60 40 10 10
LEE 80 55 79 56 / 90 20 0 10
SFB 81 56 80 57 / 90 20 0 10
ORL 80 58 79 59 / 90 20 10 10
FPR 87 59 81 57 / 50 50 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 10 AM TODAY TO 5 AM EDT FRIDAY FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...KELLY
LONG TERM....WEITLICHHazardous weather outlook, Mar 31, 6:01 AM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 601 AM EDT THU MAR 31 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-311700- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 601 AM EDT THU MAR 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ...TORNADO WATCH UNTIL 1 PM... LOW PRESSURE DEVELOPING OVER THE NORTHEAST GULF OF MEXICO WILL STRENGTHEN AS IT TRACKS TO THE CAROLINA COAST THIS EVENING AND PUSH A COLD FRONT ACROSS THE EAST CENTRAL FLORIDA TONIGHT. AHEAD OF THE FRONT...WIDESPREAD HEAVY SHOWERS AND LIGHTNING STORMS WILL MOVE ONSHORE THE FLORIDA GULF COAST NORTH OF TAMPA EARLY THIS MORNING THEN OVERSPREAD EAST CENTRAL FLORIDA DURING THE MID MORNING TO EARLY AFTERNOON. WINDS IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE ARE ACTUALLY STRONGER THAN YESTERDAY. THE PRIMARY THREAT IS AGAIN DAMAGING STRAIGHT LINE WINDS WITH POTENTIAL FOR WIND GUSTS UP TO 75 MPH. SUFFICIENT LOW LEVEL TURNING OF THE WINDS WILL SUPPORT ISOLATED TORNADOES. STORM MOTION WILL BE TOWARD THE NORTHEAST OR EAST AT 50 TO 60 MPH. ...FLOOD IMPACT... HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING A LARGE AREA OF ONE TO TWO INCHES WHICH MAY CAUSE TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. LOCALIZED AMOUNTS UP TO 3 INCHES WILL BE POSSIBLE. ...MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS ARE EXPECTED TO MOVE QUICKLY TOWARD THE EAST COAST AT 50 TO 60 MPH...AND PUSH RAPIDLY OFFSHORE. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS BETWEEN 40 AND 50 KNOTS. BOATERS ON INLAND LAKES SHOULD ALSO BE ALERT AS STORMS APPROACH QUICKLY FROM THE WEST. HAZARDOUS BOATING CONDITIONS CAN QUICKLY DEVELOP OVER LAKES DUE TO GUSTY WINDS AND FREQUENT LIGHTNING. BE PREPARED TO SEEK SAFE HARBOR WELL BEFORE A STORM REACHES YOUR AREA. ...WATERSPOUT IMPACT... THERE IS A THREAT FOR ISOLATED TORNADIC WATERSPOUTS AS STORMS MOVE OFF THE MAINLAND AND ACROSS THE INTRACOASTAL AND ATLANTIC WATERS. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR WEST TO SOUTHWEST WINDS INCREASING TO 20 TO 25 KNOTS OVER THE OFFSHORE WATERS TODAY. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE NEARSHORE WATERS FOR 15 TO 20 KNOT WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY
In the hours before
Special weather statement, Mar 31, 6:16 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
616 AM EDT THU MAR 31 2011
FLZ044-045-144-311115-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
616 AM EDT THU MAR 31 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...
* UNTIL 715 AM EDT.
AT 614 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 12 MILES NORTHWEST OF
MASCOTTE...MOVING EAST AT 45 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2896 8196 2896 8166 2905 8166 2910 8149
2909 8145 2861 8146 2847 8196
TIME...MOT...LOC 1015Z 250DEG 45KT 2867 8205
WEITLICHSpecial weather statement, Mar 31, 6:58 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
658 AM EDT THU MAR 31 2011
FLZ041-044>047-053-054-141-144-147-311200-
COASTAL VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-NORTHERN
BREVARD COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD COUNTY-SOUTHERN LAKE COUNTY-
658 AM EDT THU MAR 31 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...NORTHERN INDIAN RIVER
COUNTY...LAKE COUNTY...ORANGE COUNTY...OSCEOLA COUNTY...SEMINOLE
COUNTY...VOLUSIA COUNTY...
* UNTIL 800 AM EDT.
AT 655 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF FAST MOVING THUNDERSTORMS CAPABLE OF PRODUCING STRONG
WIND GUSTS 10 MILES SOUTHWEST OF LEESBURG...MOVING RAPIDLY EAST AT
45 MPH.
THE STORMS WILL QUICKLY MOVE OVER LAKE COUNTY AND THROUGH METRO
ORLANDO AND TOWARD THE EAST COAST OF VOLUSIA AND BREVARD COUNTIES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
A TORNADO WATCH REMAINS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA
UNTIL 1 PM EDT. PERSONS IN EAST CENTRAL FLORIDA SHOULD LISTEN FOR
LATER STATEMENTS AND POSSIBLE WARNINGS AND TAKE SHELTER INDOORS IF
THREATENING WEATHER APPROACHES.
LAT...LON 2896 8196 2896 8166 2923 8165 2934 8142
2927 8140 2927 8116 2943 8111 2834 8072
2852 8073 2778 8045 2791 8133 2804 8146
2805 8146 2802 8138 2807 8135 2808 8145
2825 8157 2826 8166 2834 8167 2834 8196
TIME...MOT...LOC 1055Z 266DEG 27KT 2874 8198
52Local storm report, Mar 31, 7:57 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
757 AM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM TSTM WND GST SANFORD 28.79N 81.28W
03/31/2011 M53 MPH SEMINOLE FL ASOS
KSFB ASOS MEASURED 46 KT/53 MPH WIND GUST FROM 290
DEGREES.
&&
JRCLocal storm report, Mar 31, 8:06 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
806 AM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND GST 1 SW LAKE MARY 28.75N 81.34W
03/31/2011 E60 MPH SEMINOLE FL TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST AND SMALL TREE LIMBS DOWN.
&&
JRCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 12:38 AM EDT | Special Marine Warning | MLB | 82 min | |
| Mar 31, 3:42 AM EDT | Small Craft Advisory for Winds | MLB | 24 hr | |
| Mar 31, 6:16 AM EDT | Special Weather Statement | MLB | Lake | 59 min |
| Mar 31, 6:58 AM EDT | Special Weather Statement | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 62 min |
| Mar 31, 7:04 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 56 min |
| Mar 31, 7:27 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola | 63 min |
| Mar 31, 7:33 AM EDT | Special Marine Warning | MLB | 117 min | |
| Mar 31, 7:43 AM EDT | Tornado Warning | MLB | Brevard, Seminole, Volusia | 42 min |
| Mar 31, 8:30 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Osceola | 27 min |
| Mar 31, 9:01 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola | 59 min |
| Mar 31, 10:16 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole | 59 min |
| Mar 31, 10:37 AM EDT | Tornado Warning | MLB | Lake, Orange, Seminole, Volusia | 53 min |
| Mar 31, 10:38 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 31, 11:31 AM EDT | Special Weather Statement | MLB | Lake, Orange, Seminole, Volusia | 44 min |
| Mar 31, 11:51 AM EDT | Tornado Warning | MLB | Brevard, Seminole, Volusia | 24 min |
| Mar 31, 12:15 PM EDT | Tornado Warning | MLB | Brevard | 19 min |
| Mar 31, 12:31 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 59 min |
| Mar 31, 12:32 PM EDT | Tornado Warning | MLB | Osceola | 43 min |
| Mar 31, 12:47 PM EDT | Special Marine Warning | MLB | 88 min | |
| Mar 31, 1:05 PM EDT | Tornado Warning | MLB | Brevard, Osceola | 23 min |
| Mar 31, 1:59 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 31, 2:15 PM EDT | Special Weather Statement | MLB | Lake, Volusia | 45 min |
| Mar 31, 2:21 PM EDT | Special Marine Warning | MLB | 54 min | |
| Mar 31, 3:58 PM EDT | Special Weather Statement | MLB | Orange | 62 min |
| Mar 31, 5:52 PM EDT | Special Weather Statement | MLB | Indian River | 53 min |
| Mar 31, 5:53 PM EDT | Special Marine Warning | MLB | 112 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.